MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser has been returned to belmont for evaluation.Evaluation of the unit is in process; a follow-up report will be submitted.At each start-up, the rapid infuser automatically checks whether the temperature probe, pressure sensor, or power module have lost calibration information.If any one of the hardware parameters has lost calibration, the system goes directly into the calibration/set-up screen upon start-up and the system will not exit the calibration/set-up mode until it is calibrated.However, without results from the complete investigation, it is difficult to determine what occurred.No patient injury was reported.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Belmont's distributor received a complaint from the user facility and relayed the following report: "during a major resuscitation this morning, the device failed on startup.It went straight to the calibration/set-up screen and the exit service button did not respond.They rebooted the ri-2 computer and changed the ac power source repeatedly however it did not resolve the error.".
 
Additional Manufacturer Narrative
The rapid infuser was returned to belmont for investigation and was tested using our standard operating procedures.Upon receipt, we found that two pins on the feedback cable had been damaged, which caused the unit to lose its calibration parameters and go straight to the calibration/set-up screen at start-up as reported by the customer.The device performed as intended; at each start-up, the rapid infuser automatically checks whether the temperature probe, pressure sensor, or power module have lost calibration information.If any one of the hardware parameters has lost calibration, the system goes directly into the calibration/set-up screen upon start-up and will not exit the calibration/set-up mode until it is calibrated.The manufacturing records for this serial number were reviewed and nothing notable was observed.There was no patient injury or delay in treatment reported.Should additional information become available, a supplemental report will be submitted.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key10311705
Report Number1219702-2020-00053
Device Sequence Number3398703
Product Code LGZ
UDI-Device Identifier10896128002777
UDI-Public(01)10896128002777
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1